I first posted the below at 6am ish this morning in the bowel cancer group but thought someone here may be able to help
I feel a bit bad about writing to the forum about this as my husband is only in his first cycle (Oxaliplatin 3rd April then Capecitabine) but he is suffering with constant diarrhoea for the last 4 days despite taking Imodium. He is also since Friday had vomiting after any food and the anti sickness Metoclopramide seems to make it worse. I telephoned the hospital yesterday for advice and they wanted him to go in for rehydration but He would not go as it is a 45 minute journey and He was too scared of having a bowel issue on the way.
He has started saying that he cannot do this and will take his chances. He has stage 4 with tumours on both the colon and appendix removed by surgery beginning of March via a hemicolectomy but fortunately no stoma. Lymph nodes found in pertituneum so hence chemo.
I don't know how to react to this as it is his decision but totally scares me. He is get getting very depressed and anything i say is taken the wrong way by him and he says i don't understand what it is like which is true but I am doing my best to help in any way I can
Can anyone please give me some advice. Does he need his dosage reduced or something else tweaked to help us get through this. He still has 7 cycles to go which feels like climbing Everest!!!
His 1st week off starts on Wednesday so I am praying he will feel better and be more positive going forward
Update at 7am today
He won't take his Capecitabine this morning so very worried about implications of this. He said he can't do this anymore
Hi, l am sorry l can't help you but replied so you don't feel so alone. Perhaps ring the Macmillan helpline? Hope someone else has answers for you. Carole x
One day at a time .
Thank you so much just struggling to know how to handle this.it is so new to us both . 8 weeks ago we were on a motorcycling holiday in western Australia
Can't believe this is happening to us
my wife was on capecitabine and only managed one treatment, for some people the drug is bloody awful and my wife only just managed to avoid intensive care. Speak to your acute unit immediately as they may recommend A&E to check for dehydration. Your acute team will probably recommend changing treatment which is likely to need a PIC line. The change may well be to oxalyplatin which has its own dreadful side effects for some. My wife now suffers terribly with peripheral nerve damage but she is still here.
I wish you well in your journey, it is one none of us want to be on and it will be difficult but with family and good friends supporting you you WILL manage.
A diagnosis of cancer is a shock it takes over your life. Accept any help offered, all the best. Carole
Hi I am very sorry to read that your husband is going through a really bad time I urge you to phone NHS 111 for advice urgently and speak to the Oncall doctor if your husband is very dehydrated he needs to be hydrated as soon as possible as this can cause further complications.
Do you have a recipe for making a home made hydration drink if not I can send you one but in the meantime please ensure your husband drinks lots of fluids avoiding fizzy drinks.
With a St●ma Care and Management Certificate
My Groups ● St●ma Support ● Bowel ● Carers ● Anal ● Family & Friends ● Bereavement ● Diagnosed at a Young Age ● Parents of Young Children ● New to the Community
You can call The Macmillan Support line on 0808 808 0000 every day 8am to 8pm
What is a Community Champion?
How to update your PROFILE
The Bodach is LIVING WITH A ST● MA
Thanks to everyone that gave me great advice .I finally managed to convince hubby that he needed to go to hospital in Monday morning.
He has neuropenic sepsis with other inflammation issues they are trying to get to the bottom of. His electrolytes are all over the place and He is now quite ill.
I am hoping that this has given my the scare he probably needed, although a very dangerous one, to go to the hospital when I think he should.
His next cycle will be delayed until he is much better so by then I hope to have persuaded him to carry on. I have discussed how he is with his nurses and currently waiting to speak to his consultant.
He has now convinced himself that he does not have cancer so is putting toxins into his body for nothing. Believes all got rid of via the hemi colectomy. Will ask consultant to have a "tough love" discussion with him
thanks again everyone
Safe payments by:
We're here to provide physical, financial and emotional support. So whatever cancer throws your way, we're right there with you.
© Macmillan Cancer Support
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: